Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Hypothyroid, have abdominal pain, wake up with rust colored sputum. Taking medicines for possible ulcer. How long should they be taken?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Post I131 hypothyroid since 23 years, meds taken: Ativan, Synthroid, nexium, and since 1 week Metoclopramide, and sulcrate liquid for possible ulcer. Won't be able to see my Doc before another week. I previously had pain in abdomen which would vary from mid area to lower abdomen. Wake up in the morning with light rust colored sputum. The pain and nausea has subsided since being on these latter meds. Yesterday and today in early afternoon, my temperature rises from 36.7 to 38.3C. Early morning no higher temperature. Need advice as to how long to continue this treatment. It has been one week.
Posted Tue, 11 Jun 2013 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

With ulcers it does take some time for the body to heal. In your case I would continue the current regimen that you are taking for at least 14 days. This would allow your body to slowly heal. At that point you can consider slowly removing some of the medications including the Reglan and Carafate. You may need to continue the Nexium for a long term.

Thank you again for sending your question. Please let me know if you have any additional specific concerns.


Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor